Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 29, NWS Twin Cities, MN

June 17, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2010, 5:07 PM CDT for 4 counties in Minnesota. It was in force for 53 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 5:07 PM CDT (22:07 UTC)
Expired
Jun 17, 2010, 6:00 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carver County, MN, Hennepin County, MN, McLeod County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 34 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:07 PM CDTFUNNEL CLOUD1 N Cokato, MNWALL CLOUD THAT IS NON ROTATING AND NOT WELL DEFINED
Jun 17, 5:10 PM CDTFUNNEL CLOUD3 Nw Cokato, MN
Jun 17, 5:10 PM CDTHAIL 13 E Silver Lake, MN
Jun 17, 5:19 PM CDTHAIL 1.5Winsted, MN
Jun 17, 5:21 PM CDTHAIL 0.75Ne Winsted, MN
Jun 17, 5:23 PM CDTTORNADO1 W Winsted, MNTOUCHDOWN NEAR 245TH ST AND CABLE AVE.
Jun 17, 5:26 PM CDTHAIL 0.258 S Waverly, MN
Jun 17, 5:28 PM CDTTORNADOWinsted, MN
Jun 17, 5:30 PM CDTTORNADOLester Prairie, MNDELAYED REPORT. APPROXIMATE TIME.
Jun 17, 5:39 PM CDTFUNNEL CLOUDBuffalo, MNSPOTTER COULD NOT TELL IF IT WAS REACHING THE GROUND DUE TO TREES. FUNNEL TO THEIR NE.
Jun 17, 5:45 PM CDTHAIL 1Montrose, MN
Jun 17, 5:50 PM CDTFUNNEL CLOUDBuffalo, MNROTATING WALL CLOUD
Jun 17, 5:50 PM CDTHAIL 0.75Buffalo, MN
Jun 17, 5:52 PM CDTTORNADO1 W Winsted, MNON 245TH ST...1.5 FT TREE DOWN AND A GRAVITY BOX /WHICH IS A METAL FARM IMPLEMENT/ TIPPED OVER.
Jun 17, 6:03 PM CDTFUNNEL CLOUDBuffalo, MNCOULD NOT TELL IF REACHING GROUND BUT DID NOT SEE DEBRIS.
Jun 17, 6:05 PM CDTTORNADO2 N Buffalo, MNLOW END EF-1 TORNADO WITH TOUCHDOW NEAR 35TH ST AND BRADDOCK AVE. PATH LENGTH 5 MILES WITH MAXIMUM WIDTH OF 50 YARDS.
Jun 17, 6:05 PM CDTTORNADOBuffalo, MNNORTH SIDE OF BUFFALO. CONFIRMED DEBRIS. TORNADO IS OCCASIONALLY LIFTING.
Jun 17, 6:07 PM CDTFUNNEL CLOUD4 Ne Glencoe, MNWALL CLOUD CO RD 15 AND 7

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:54 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WUUS53 KMPX 172207
SVRMPX
MNC019-053-085-171-172300-
/O.NEW.KMPX.SV.W.0029.100617T2207Z-100617T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
  NORTHWESTERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  NORTHWESTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 600 PM CDT

* AT 507 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF SILVER LAKE...OR ABOUT
  11 MILES EAST OF HUTCHINSON...AND MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LESTER PRAIRIE...
  NEW GERMANY...
  WINSTED...
  MAYER...
  COKATO...
  HOWARD LAKE...
  WATERTOWN...
  WAVERLY...
  MONTROSE...
  DELANO...
  INDEPENDENCE...
  MAPLE PLAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4523 9349 4522 9344 4516 9335 4491 9376
      4475 9413 4494 9425 4505 9426 4511 9424
      4530 9367 4530 9358
TIME...MOT...LOC 2207Z 220DEG 40KT 4489 9413
WIND...HAIL 60MPH 1.00IN

$$

TRH/MTF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 17, 2:00 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 PM CDT THU JUN 17 2010

.DISCUSSION...

...SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING...

THE FORECAST CONCERNS CENTER ON SEVERE WEATHER LATER THIS
AFTERNOON INTO TONIGHT ACROSS THE ENTIRE FORECAST AREA.

SYNOPSIS...THE GOES WATER VAPOR LOOP REVEALS THE PRIMARY UPPER LOW
AND VORT MAX ACROSS SOUTHWESTERN ND. LOOKING AT THE DETAILS ON
THIS WV AND ALSO VISIBLE IMAGERY...ALONG WITH THE LATEST RUC
ANALYSIS...REVEALS AN AXIS OF POTENTIAL VORTICITY ADVECTION AND
MID-LEVEL DRYING /AND LIKELY COOLING/ COMING EAST ACROSS EASTERN
SD. THIS SHOULD BE ERODE THE CAP AND THUS BE AN IMPETUS FOR STRONG
CONVECTIVE DEVELOPMENT OVER WESTERN MN. THE LATEST HAND SURFACE
ANALYSIS PLACES THE PRIMARY SURFACE LOW IN CENTRAL ND...WITH A
BULGING COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN SD...AND A
PRE-FRONTAL TROUGH /MESO-WARM FRONT/ NEAR THE MN RIVER VALLEY. THE
AREA NEAR AND BETWEEN THESE FRONTS...PARTICULARLY ALONG THE PRE-
FRONTAL TROUGH WHERE ENHANCED CONVERGENCE IS OCCURRING AND
PRESSURE FALLS/SLIGHTLY BACKED SURFACE FLOW IS...WILL BE WHERE
BOUNDARY LAYER ROOTED STORMS SHOULD FIRE BETWEEN 230 AND 4 PM. THE
LOW- LEVEL MOISTURE RETURN HAS BEEN STRONG TODAY...WITH 70F DEW
POINTS STAIR-STEPPING THEIR WAY NORTH THE PAST SEVERAL HOURS. THIS
HAS ALLOWED INSTABILITY TO BECOME MODEST TO STRONG...WITH THE
LATEST RUC ANALYSIS INDICATING A RIDGE OF 2000 TO 2500 J/KG OF
MLCAPE ENCOMPASSING MUCH OF SOUTHWESTERN AND WESTERN MN. THIS
SHOULD INCREASE TO AOA 3000 J/KG.

ANALYSIS AND ASSESSMENT OF THREATS...THE ATMOSPHERE IS CONDUCIVE
FOR ALMOST ALL TYPES OF SEVERE WEATHER LOOKING AT THE KMPX 18Z
SOUNDING. THE COMBINATION OF DEEP LAYER SHEAR...CROSSOVER
COMPONENT...AND INSTABILITY FAVOR DISCRETE SUPERCELLS NEAR THE
PRE-FRONTAL TROUGH AND WITHIN THE ENHANCED SMALLER-SCALE WARM
SECTOR LIFTING NORTHEAST FROM SOUTHWEST MN. THE CROSSOVER
COMPONENT GIVEN THE PROFILERS AND THE UPSTREAM ABR 18Z SOUNDING
INDICATE A FAVORABLE 60 TO 75 KT WSW MID-LEVEL FLOW ATOP SOUTHERLY
40 KT LOW LEVEL JET FLOW IN WEST CENTRAL MN. THE RUC AND NAM
FORECAST HODOGRAPHS...ALONG WITH EXPLICIT CONVECTIVE MODEL MODES
AND SREF SUPERCELL PARAMETERS...INDICATE THAT THE SUPERCELL MODE
MAY PERSIST INTO THE EARLY EVENING...INCLUDING POTENTIALLY INTO
THE TWIN CITIES METRO AREA. THE 18Z MPX HODOGRAPH SHOWS 60 TO 90
DEGREE TURNING IN THE LOWEST KM...WHICH HAS STRONG SPEED SHEAR TO
BEGIN WITH. THE RETURN BOUNDARY LAYER FLOW HAS OFFERED LCLS IN THE
3500-4500 FT...AND OBSERVATIONS ARE INDICATING THAT SO FAR. GIVEN
THESE PARAMETERS AND FAVORABLE PROBABILISTIC DATA OF COMPOSITE
TORNADIC PARAMETERS FROM THE SREF AND FROM LOCAL CONDITIONAL
PROBABILISTIC DATA...TORNADOES ARE LIKELY FROM SOME DISCRETE
SUPERCELLS WITH THE POSSIBILITY OF SOME STRONGER ONES. THE
MINNESOTA PORTION OF THE FORECAST AREA IS REALLY ALL FAIR
GAME...BUT PARTICULARLY EMPHASIS WOULD BE MADE NEAR OR SOON AFTER
INITIATION. THE FREEZING LEVEL IS HIGH...BUT UPDRAFT STRENGTH WILL
BE STRONG GIVEN SOME OF THE EXPLICIT CONVECTIVE MODEL
FORECASTS...SO LARGE HAIL IS LIKELY FROM STRONGER SUPERCELLS.
LAPSE RATES AND DCAPE VALUES INDICATE STRONG WIND POSSIBILITIES.
THE PRECIPITABLE WATER CLIMB HAS BEEN VERY LARGE TODAY AS
WELL...AND VERY HEAVY RAINFALL RATES ARE POSSIBLE...PARTICULARLY
WHERE SLOWER CONVECTION IS. THIS WILL BE MOST FAVORED AWAY FROM
THE COLD FRONTAL BULGE...SO THE FAR NORTHERN CWA AND DOWN SOUTH
NEAR THE IA BORDER. THE EVOLUTION OF ACTIVITY AFTER 00Z TO 02Z IS
SOMEWHAT UNCERTAIN AS IT COMES INTO EASTERN AND SOUTHEASTERN MN
AND WESTERN WI. WITH THE SURFACE LOW MOVING NORTH INTO CANADA AND
UPPER JET NOSE MOVING NORTHEAST...THE CONGEALING FACTORS WILL
BECOME MORE DRIVEN BY COLD POOL AS OPPOSED TO ATMOSPHERIC
FORCING. THINGS MAY BECOME A BIT STRETCHED OUT BY WESTERN WI. BUT
CLUSTERS...OR POTENTIALLY ONE MCS...WILL MAINTAIN A WIND THREAT
AND EVEN POSSIBLY A SMALL TORNADO THREAT THROUGH MIDNIGHT.

FORECAST ADJUSTMENTS...HAVE ADAPTED HIGHER TEMPORAL RESOLUTION
INTO THE FORECAST THIS EVENING BASED ON SATELLITE...RUC...AND
VSREF TRENDS. HAVE MENTIONED SEVERE WEATHER THROUGH THIS EVENING
AREA-WIDE...INCLUDING TORNADOES INTO THE EARLY EVENING TO PROMOTE
THE MENTION ESPECIALLY GIVEN THE POSSIBILITY OF A COUPLE STRONGER
TORNADOES. HAVE MENTIONED DAMAGING WINDS FOR THE REMAINDER OF THE
EVENING IN THE EASTERN HALF OF THE FORECAST AREA.

FRIDAY...THE FRONT WILL STILL BE IN THE FORECAST AREA FRIDAY
MORNING. INSTABILITY IS EXPECTED TO REBUILD ALONG THIS DURING THE
AFTERNOON WITH REMAINING STRONG WIND FIELDS STILL IN PLACE.
CONVECTIVE REDEVELOPMENT IS MOST FAVORED JUST TO THE SOUTHEAST OF
THE FORECAST AREA...BUT IT WILL BE CLOSE. CONTINUE THE CHANCE OF
THUNDERSTORMS IN THE SOUTHEAST.

THIS WEEKEND THROUGH NEXT WEEK...OVERALL NOT MUCH EMPHASIS PLACED
ON THIS PORTION OF THE FORECAST TODAY DUE TO IMMEDIATE SEVERE
WEATHER CONCERNS. LOOKS LIKE STILL A WET AND ACTIVE PERIOD WITH
THE SYNOPTIC BOUNDARY LAID OUT TO THE SOUTH. SO HAVE BLENDED
GOING POPS WITH THE NEW HPC POPS. TEMPERATURE CONFIDENCE IS LOW
BECAUSE OF THE CHANCE OF PRECIPITATION BUT THE WARM COLUMN. HAVE
GENERALLY GONE NEAR HPC AND THE LATEST BIAS-CORRECTED EC.

&&

.AVIATION.../18Z TAF ISSUANCE/
DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECASTS
WITH TIMING OF CONVECTION STILL LOOKING VERY SIMILAR TO PREVIOUS
FORECAST. THE TIME WINDOWS WILL LIKELY BE ABLE TO BE SHORTENED
ONCE ACTIVITY ACTUALLY DEVELOPS... AND FINE TUNING CAN BE DONE TO
CEILINGS AND POSSIBLE STORM RELATED WIND SPEEDS AS THINGS UNFOLD.
OVERALL... MOST CEILINGS AND VISIBILITIES WILL REMAIN VFR TODAY
AND TONIGHT... BUT OBVIOUS LOWERING INTO MVFR CATEGORY DURING
CONVECTION WITH SOME BRIEF IFR POSSIBLE IN EXTREME HEAVY RAIN.
FRONTAL BOUNDARY TO OUR WEST IS THE MAIN CAUSE ALONG WITH ITS
ASSOCIATED STRONG UPPER LEVEL DISTURBANCE MARCHING NORTHEAST
THROUGH THE DAKOTAS. ACTIVITY WILL INITIALLY DEVELOP OVER THE NEXT
FEW HOURS WEST OF THE BORDER THEN ADVANCE EAST AND NORTHEAST
THROUGH THE AFTERNOON INTO THE EVENING HOURS. THE ACTIVITY WILL
LIKELY RUN OUT AHEAD OF THE FRONT... SO A SECONDARY SHRA/TSRA WITH
THE FRONT ITSELF MAY OCCUR AT MANY LOCATIONS A FEW HOURS AFTER ANY
INITIAL CONVECTION... SO MORE SPECIFIC TIMING ON THAT MAY BE ABLE
TO BE INCLUDED IN FORECAST UPDATES.

KMSP... WINDOW OF GREATEST POTENTIAL FOR SHRA/TSRA LOOKS TO BE
BETWEEN 22Z AND 02Z. STORMS HAVE THE POTENTIAL TO BE SEVERE... SO
VERY STRONG WIND GUSTS BEYOND WHAT IS EXPLICITLY INDICATED IN THE
TAF ARE A POSSIBILITY... ALONG WITH HAIL. FORECASTS WILL BE
UPDATED IF NEEDED TO TRY AND PIN DOWN ANY SPECIFICS SUCH AS THESE
ONCE SPECIFIC STORMS HAVE FORMED AND CAN BE TRACKED.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MTF/TRH
Hazardous weather outlook, Jun 17, 2:21 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT THU JUN 17 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
221 PM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A WIDESPREAD SEVERE WEATHER EVENT WILL UNFOLD ACROSS THE OUTLOOK
AREA INTO TONIGHT. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS
FROM THIS ACTIVITY ARE EXPECTED TO BE TORNADOES...STRONG DAMAGING
STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THE MOST LIKELY AREA FOR TORNADO DEVELOPMENT IS ACROSS THE
MINNESOTA PORTION OF THE FORECAST AREA...PARTICULARLY FROM MORRIS
TO LITTLE FALLS AND IN A CORRIDOR SOUTHWARD TO REDWOOD FALLS TO
OWATONNA...INCLUDING MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA.

THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO MORE OF A SQUALL
LINE BY EARLY TO MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MORE LIKELY THREATS. THE STORMS WILL MOVE INTO WEST
CENTRAL WISCONSIN DURING BY MID EVENING...WITH A CONTINUED
POSSIBILITY FOR DAMAGING WINDS AND LARGE HAIL. INDIVIDUAL STORM
MOTION IS EXPECTED TO BE TO THE NORTHEAST AT 25 TO 30 MPH...WITH
LARGER STORM COMPLEXES AND LINES OF STORMS EXPECTED TO MOVE EAST
AT 40 TO 50 MPH.

THE SEVERE WEATHER IS BEING CAUSED BY A STRONG AREA OF LOW
PRESSURE THAT WILL MOVE NORTH FROM NORTH DAKOTA INTO TONIGHT.
THIS WILL SEND A COLD FRONT INTO WESTERN MINNESOTA LATE THIS
AFTERNOON...HELPING TO INITIATE THUNDERSTORMS THERE THAT WILL
THEN SPREAD EAST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A THREAT FOR THUNDERSTORMS...WITH AT LEAST A MARGINAL THREAT FOR
LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN BEFORE THE COLD FRONT FINALLY EXITS THE OUTLOOK AREA
FRIDAY EVENING.

A FRONT WILL REMAIN JUST SOUTH OF MINNESOTA AND WISCONSIN THIS
WEEKEND...AND BEGIN DRIFTING BACK NORTH SATURDAY NIGHT. THIS WILL
RESULT IN THE CHANCE OF MORE STORMS SUNDAY AND INTO MUCH OF NEXT
WEEK. THOUGH ANY SPECIFIC SEVERE THREAT IS HARD TO DISCERN AT
THIS TIME...THIS ACTIVITY WILL HAVE POTENTIAL TO PRODUCE VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED ACROSS THE MINNESOTA
PORTION OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jun 17, 4:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             FAIRMONT                43.64N 94.46W
06/17/2010  M0.75 INCH       MARTIN             MN   LAW ENFORCEMENT

&&

JVM
Local storm report, Jun 17, 4:08 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             2 E FAIRFAX             44.53N 94.68W
06/17/2010  M2.50 INCH       RENVILLE           MN   TRAINED SPOTTER

&&

LRS
Local storm report, Jun 17, 4:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             GIBBON                  44.54N 94.52W
06/17/2010  E1.75 INCH       SIBLEY             MN   LAW ENFORCEMENT

&&

LRS
Local storm report, Jun 17, 4:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             2 NE COSMOS             44.96N 94.67W
06/17/2010  M0.50 INCH       MEEKER             MN   TRAINED SPOTTER

&&

LRS
Local storm report, Jun 17, 5:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             KIMBALL                 45.31N 94.30W
06/17/2010  M0.25 INCH       STEARNS            MN   LAW ENFORCEMENT

&&

LRS
Local storm report, Jun 17, 5:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FUNNEL CLOUD     KINGSTON                45.20N 94.31W
06/17/2010                   MEEKER             MN   TRAINED SPOTTER

            ROTATING WALL CLOUD

&&

JVM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:50 AM CDTSpecial Weather StatementMPXStevens25 min
Jun 17, 8:11 AM CDTSpecial Weather StatementMPXDouglas49 min
Jun 17, 9:15 AM CDTSpecial Weather StatementMPXDouglas, Todd90 min
Jun 17, 10:44 AM CDTSpecial Weather StatementMPXTodd61 min
Jun 17, 2:20 PM CDTSpecial Weather StatementMPXDouglas, Pope, Swift55 min
Jun 17, 2:27 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens63 min
Jun 17, 2:51 PM CDTTornado WarningMPXDouglas39 min
Jun 17, 3:25 PM CDTTornado WarningMPXDouglas20 min
Jun 17, 3:43 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Renville, Sibley47 min
Jun 17, 3:45 PM CDTTornado WarningMPXDouglas30 min
Jun 17, 3:50 PM CDTTornado WarningMPXBrown, Nicollet, Renville, Sibley40 min
Jun 17, 3:55 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan50 min
Jun 17, 3:59 PM CDTSevere Thunderstorm WarningMPXMeeker, Renville61 min
Jun 17, 4:08 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan37 min
Jun 17, 4:08 PM CDTSevere Thunderstorm WarningMPXStearns52 min
Jun 17, 4:21 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville, Sibley54 min
Jun 17, 4:26 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley34 min
Jun 17, 4:31 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin59 min
Jun 17, 4:31 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd59 min
Jun 17, 4:40 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Watonwan50 min
Jun 17, 4:43 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright47 min
Jun 17, 5:02 PM CDTTornado WarningMPXMeeker, Stearns, Wright43 min
Jun 17, 5:05 PM CDTTornado WarningMPXFaribault25 min
Jun 17, 5:20 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Sherburne55 min
Jun 17, 5:25 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Waseca65 min
Jun 17, 5:28 PM CDTTornado WarningMPXCarver, McLeod, Wright47 min
Jun 17, 5:28 PM CDTTornado WarningMPXFaribault, Freeborn32 min
Jun 17, 5:32 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Rice, Waseca28 min
Jun 17, 5:35 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet25 min
Jun 17, 5:39 PM CDTTornado WarningMPXBenton, Sherburne51 min
Jun 17, 5:44 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Sibley31 min
Jun 17, 5:56 PM CDTTornado WarningMPXFaribault, Freeborn49 min
Jun 17, 5:58 PM CDTSevere Thunderstorm WarningMPXStearns17 min
Jun 17, 6:00 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Watonwan60 min
Jun 17, 6:03 PM CDTTornado WarningMPXSherburne, Wright42 min
Jun 17, 6:07 PM CDTTornado WarningMPXBenton, Mille Lacs53 min
Jun 17, 6:09 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville24 min
Jun 17, 6:15 PM CDTSpecial Weather StatementMPXTodd30 min
Jun 17, 6:16 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Nicollet29 min
Jun 17, 6:28 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Waseca62 min
Jun 17, 6:35 PM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Sherburne, Wright55 min
Jun 17, 6:36 PM CDTTornado WarningMPXBlue Earth, Faribault, Waseca39 min
Jun 17, 6:42 PM CDTTornado WarningMPXBlue Earth, Nicollet33 min
Jun 17, 6:44 PM CDTTornado WarningMPXFreeborn, Steele46 min
Jun 17, 6:49 PM CDTTornado WarningMPXIsanti, Kanabec, Mille Lacs, Sherburne41 min
Jun 17, 6:56 PM CDTTornado WarningMPXSherburne34 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.